Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Norman, OK

March 2, 2016Pontotoc County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2016, 10:04 PM CST for Pontotoc County, Seminole County, Oklahoma. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2016, 10:04 PM CST (04:04 UTC)
Expired
Mar 2, 2016, 10:45 PM CST
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Pontotoc County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 10:07 PM CSTHAIL 19 E Byars, OK
Mar 2, 10:07 PM CSTHAIL 1.259 E Byars, OK
Mar 2, 10:15 PM CSTHAIL 17 Nw Ada, OK
Mar 2, 10:27 PM CSTHAIL 1.251 Ne Ada, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WUUS54 KOUN 030404
SVROUN
OKC123-133-030445-
/O.NEW.KOUN.SV.W.0010.160303T0404Z-160303T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CST WED MAR 2 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 1045 PM CST

* AT 1003 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF STRATFORD...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ADA...BYNG...ALLEN...FRANCIS AND VANOSS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3468 9650 3474 9693 3494 9692 3494 9689
      3493 9689 3493 9680 3490 9680 3490 9678
      3493 9677 3489 9641 3488 9640
TIME...MOT...LOC 0403Z 280DEG 31KT 3486 9689 

HAIL...1.25IN
WIND...60MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:19 PM CST, 45 minutes earlier.

Area forecast discussion, Mar 2, 9:19 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CST WED MAR 2 2016

.DISCUSSION...
THUNDERSTORMS HAVE FORMED A BAND EAST-WEST ACROSS CENTRAL OKLAHOMA
AS THE UPPER TROUGH INTERSECTS HIGHER LOWER LEVEL MOISTURE ACROSS
CENTRAL OKLAHOMA. THESE ARE MOVING QUICKLY EAST PRODUCING HAIL UP
TO ABOUT NICKELS. PRECIPITATION WAS REMOVED FROM NORTHWEST
OKLAHOMA AND WILL LIKELY BE TAKEN OUT OF CENTRAL OKLAHOMA BY
MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  45  66  38  70 /  20   0   0   0
HOBART OK         43  69  38  73 /  10   0   0   0
WICHITA FALLS TX  47  71  40  75 /   0   0   0   0
GAGE OK           37  66  37  76 /  10   0   0   0
PONCA CITY OK     40  64  33  70 /  10   0   0   0
DURANT OK         49  69  42  70 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/23
Hazardous weather outlook, Mar 2, 7:20 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST WED MAR 2 2016

OKZ004>048-050>052-TXZ083>090-031800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
720 PM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
A FEW THUNDERSTORMS MAY FORM ACROSS PARTS OF CENTRAL AND EASTERN
OKLAHOMA. ONE OR TWO OF THESE COULD PRODUCE WIND GUSTS 50-60 MPH AND HAIL AROUND 1
INCH DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
TO BE A CONCERN THROUGH FRIDAY...ESPECIALLY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. FIRE WEATHER CONDITIONS WILL INCREASE
AGAIN EARLY NEXT WEEK ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

.THUNDERSTORMS...
AN APPROACHING STORM SYSTEM WILL BRING THE CHANCE OF THUNDERSTORMS
BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT THROUGH
NEXT TUESDAY. SOME STRONG STORMS WILL BE POSSIBLE.

.STRONG WINDS...
PERIODS OF STRONG WIND WILL OCCUR THROUGH EARLY NEXT WEEK. THE
STRONGER WINDS ARE EXPECTED ON FRIDAY...SUNDAY..AND MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Mar 2, 9:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CST WED MAR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             1 E BLANCHARD           35.13N 97.66W
03/02/2016  E1.25 INCH       MCCLAIN            OK   PUBLIC

&&

MDAY
Special weather statement, Mar 2, 9:29 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CST WED MAR 2 2016

OKZ028>031-040-042-030400-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
GARVIN OK-
929 PM CST WED MAR 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHERN PONTOTOC...MCCLAIN...SOUTHEASTERN CLEVELAND...SOUTHERN
SEMINOLE AND NORTHEASTERN GARVIN COUNTIES UNTIL 1000 PM CST...

AT 926 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR ASHER TO NEAR WASHINGTON...MOVING EAST AT 65 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3473 9649 3497 9763 3522 9764 3503 9650
TIME...MOT...LOC 0326Z 287DEG 56KT 3499 9688 3508 9746

WR
Local storm report, Mar 2, 9:30 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CST WED MAR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             DIBBLE                  35.03N 97.63W
03/02/2016  E1.00 INCH       MCCLAIN            OK   PUBLIC

&&

MDAY
Local storm report, Mar 2, 9:42 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CST WED MAR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             5 NNW PURCELL           35.08N 97.40W
03/02/2016  E1.00 INCH       MCCLAIN            OK   TRAINED SPOTTER

&&

MDAY
Local storm report, Mar 2, 9:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST WED MAR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             PURCELL                 35.01N 97.37W
03/02/2016  E1.00 INCH       MCCLAIN            OK   PUBLIC

&&

MDAY
Special weather statement, Mar 2, 9:56 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST WED MAR 2 2016

OKZ028>032-040-042-043-030430-
POTTAWATOMIE OK-COAL OK-PONTOTOC OK-MCCLAIN OK-HUGHES OK-
CLEVELAND OK-SEMINOLE OK-GARVIN OK-
956 PM CST WED MAR 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHEASTERN COAL...NORTHERN PONTOTOC...SOUTHEASTERN MCCLAIN...
SOUTHERN HUGHES...SOUTHEASTERN CLEVELAND...SOUTHERN SEMINOLE AND
NORTHEASTERN GARVIN COUNTIES UNTIL 1030 PM CST...

AT 954 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LEXINGTON TO NEAR ALLEN...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3470 9616 3470 9678 3486 9735 3509 9713
      3501 9609 3498 9609
TIME...MOT...LOC 0354Z 280DEG 31KT 3504 9734 3490 9645

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 9:00 PM CSTSpecial Weather StatementOUNMcClain30 min
Mar 2, 9:29 PM CSTSpecial Weather StatementOUNMcClain31 min
Mar 2, 9:56 PM CSTSpecial Weather StatementOUNPontotoc34 min
Mar 2, 10:43 PM CSTSpecial Weather StatementOUNCoal32 min
Mar 2, 11:15 PM CSTSpecial Weather StatementOUNAtoka, Coal30 min
Mar 2, 11:44 PM CSTSpecial Weather StatementOUNAtoka16 min
Mar 3, 2:49 PM CSTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 13 more13 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.